• question-icon

    What causes flare ups of osteoarthritis despite taking Methylprednisolone?

default
Posted on Tue, 11 Jul 2017 in Bones, Muscles and Joints
Question: I have been getting shots for arthitis for years every three months. It has always worked fine. The last time he gave me methylpredniso. It really seems to make me feel bad. It is time for another shot but need to know what was wrong
doctor
Answered by Dr. Praveen Tayal 48 minutes later
Brief Answer:
Steroid shots are not for long term use.

Detailed Answer:
Hello,
Thanks for posting your query.
Steroid shots if taken regularly can cause side effects like bone thinning and ligament tears. These do reduce inflammation for some time but do not reverse the disease process. in case of severe osteoarthritis hyaluronic acid injections and joint lubricant supplements should be tried.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 12074 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Hyaluronic acid

doctor1 MD

What is the solution Female, 28 Please I need a help as I had overdose Hyaluronidase and this has damaged my face , and my skin , I used to have...

doctor1 MD

I had injection of Voluma about a month and a half ago under the eye area on the cheek bone. Last night I cried for the first time since having it...

doctor1 MD

As the winter has finally come, I would like to know best body lotion and lip care products that I should use to keep my dry skin well...

Get personalised answers from verified doctor in minutes across 80+ specialties

193 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Praveen Tayal
  • Q - Can spinal stenosis cause joints pain and swollen ankle, thighs and knees?

  • Q - Having lower back pain with tickling and pulsating sensation. What could...

  • Q - MRI of knee showed occult displaced fracture. What is it and what is the...

  • Q - What is the cause and treatment for painful knee with walking difficulty?

  • Q - Having ump into superclavical. What could the long tube feeling be?

  • Q - MRI findings show posterior disc bulges at L5-S1 and L4-5 levels....

  • Q - MRI scan shows Lumbar spondylosis. Suggest

  • Q - What causes pain in left groin and lower back and how can it be treated?

  • Q - Had MRI scan of right ankle and prescribed with zyloric for reduction of...

  • Q - What would be the cause of sudden neck pain on one side?

backtotop2